Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 76, NWS Indianapolis, IN

September 25, 2007Boone County, Hendricks County, Putnam County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 25, 2007, 5:06 PM EDT for Boone County, Hendricks County, Putnam County, Indiana. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2007, 5:06 PM EDT (21:06 UTC)
Expired
Sep 25, 2007, 5:45 PM EDT
In force
39 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Boone County, IN, Hendricks County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 5:26 PM EDTTSTM WND DMG2 Nw Pittsboro, INCONSTRUCTION TRAILERS WERE BLOWN ONTO THE HIGHWAY AT MILE MARKER 60 ON INTERSTATE 74.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1485 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
-0.4
Supercell composite
-2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 252106
SVRIND
INC011-063-133-252145-
/O.NEW.KIND.SV.W.0076.070925T2106Z-070925T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
506 PM EDT TUE SEP 25 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BOONE COUNTY IN CENTRAL INDIANA...
  HENDRICKS COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 545 PM EDT

* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FILLMORE...OR ABOUT 27 MILES SOUTH OF CRAWFORDSVILLE...AND MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AMO BY 520 PM EDT...
  NORTH SALEM BY 525 PM EDT...
  DANVILLE BY 530 PM EDT...
  LIZTON BY 535 PM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 129 AND 142.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 52 AND 69.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4008 8649 3993 8634 3976 8634 3965 8675
      3974 8684
TIME...MOT...LOC 2106Z 245DEG 24KT 3968 8672

$$

CP
2 follow-up statements
000 
WWUS53 KIND 252132
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
532 PM EDT TUE SEP 25 2007

INC133-252142-
/O.CAN.KIND.SV.W.0076.000000T0000Z-070925T2145Z/
PUTNAM-
532 PM EDT TUE SEP 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM COUNTY IS
CANCELLED...

LAT...LON 3991 8665 4008 8649 3993 8634 3976 8634
      3968 8669 3983 8670 3989 8669
TIME...MOT...LOC 2132Z 245DEG 24KT 3975 8652

$$

INC011-063-252145-
/O.CON.KIND.SV.W.0076.000000T0000Z-070925T2145Z/
BOONE-HENDRICKS-
532 PM EDT TUE SEP 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR HENDRICKS AND SOUTH CENTRAL BOONE COUNTIES...

AT 528 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED NEAR DANVILLE...OR ABOUT 21 MILES WEST OF INDIANAPOLIS...
MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PITTSBORO BY 540 PM EDT...
  BROWNSBURG BY 545 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3991 8665 4008 8649 3993 8634 3976 8634
      3968 8669 3983 8670 3989 8669
TIME...MOT...LOC 2132Z 245DEG 24KT 3975 8652

$$

CP
000 
WWUS53 KIND 252145
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
545 PM EDT TUE SEP 25 2007

INC011-063-252155-
/O.EXP.KIND.SV.W.0076.000000T0000Z-070925T2145Z/
BOONE-HENDRICKS-
545 PM EDT TUE SEP 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENDRICKS AND SOUTH
CENTRAL BOONE COUNTIES EXPIRES AT 545 PM EDT...

LAT...LON 3991 8665 4008 8649 3993 8634 3976 8634
      3968 8669 3983 8670 3989 8669
TIME...MOT...LOC 2132Z 245DEG 24KT 3975 8652

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:30 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Sep 25, 2:30 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EDT TUE SEP 25 2007

.DISCUSSION...

FORECAST FOCUS IS ON CHANCES FOR RAIN THROUGH THU.

AT 18Z COLD FRONT EXTENDED FROM WI INTO MO. TROPICAL PLUME OF
MOISTURE EXTENDED FROM LA NORTHWARD INTO IL AND IN. ON WV SATELLITE
AN UPPER WAVE WAS NOTED IN THE OVERALL FLOW ACROSS AR. SCT SHRA AND
ISOLD TSRA WERE ACROSS THE FORECAST AREA /FA/.

MODELS ARE IN FAIR AGREEMENT WITH THE CONTINUED EXCEPTION OF FRONTAL
WAVE ON WED. GFS/ECMWF/CANADIAN ALL INDICATE A WAVE IN SOME FASHION
WHILE NAM CONTINUES NOT TO. HOWEVER SREFS ALSO SHOW A WAVE. THUS
FEEL THAT A WAVE WILL FORM...THOUGH NOT NECESSARILY AS STRONG AS GFS
INDICATES DUE TO POSSIBLE MINOR FEEDBACK ISSUES. OTHERWISE WENT WITH
A BLEND.

CURRENT WAVE ACROSS AR THAT WAS HELPING PRODUCE TSRA CURRENTLY
ACROSS AR/MO/KY SHOULD BRING THE TSRA N INTO THE FA LATE THIS AFTN.
MEANWHILE COLD FRONT WILL SLOWLY MOVE SE REACHING THE FA LATE
TONIGHT. EXPECT SHRA/TSRA ACTIVITY ALONG AND AHEAD OF THE FRONT.
GIVEN ALL OF THIS LIKELY POPS CONTINUE TO LOOK GOOD ACROSS NWRN HALF
OF FA. ACROSS SERN HALF OF FA WILL GO HIGH CHANCE POPS WITH
SCATTERED WORDING DUE TO LATER ARRIVAL OF FRONT. GUIDANCE TEMPS ARE
SIMILAR AND LOOK REASONABLE GIVEN CLOUDS/RAIN.

ON WEDNESDAY FRONT WILL SLOWLY CROSS THE FA AS WAVE DEVELOPS ALONG
IT. WILL CONTINUE LIKELY POPS ACROSS MOST OF FA GIVEN THIS. WILL
DECREASE POPS A BIT ACROSS NORTHERN AREAS DURING THE AFTN AS FRONT
SINKS A LITTLE FARTHER SOUTH. MET/MAV GUIDANCE ARE SIMILAR AND LOOK
OK AGAIN.

WAVE WILL EXIT THE FA DURING WED NIGHT SO WILL CONTINUE CHANCE POPS.
SYSTEM LOOKS TO BE JUST FAR ENOUGH E ON THU TO REMOVE THE LINGERING
POPS ACROSS SRN FA. ANOTHER UPPER WAVE WILL MOVE ACROSS THE LAKES
THU AFTN BUT WILL NOT PRODUCE ANY PRECIP ACROSS FA DUE TO LACK OF
MOISTURE.

HIGH PRESSURE WILL THEN WORK IN FOR FRI/SAT PROVIDING NICE WEATHER.
ANOTHER FRONT WILL ARRIVE IN THE SUNDAY/SUNDAY NIGHT TIMEFRAME.
TIMING STILL UNCERTAIN SO WILL JUST KEEP SMALL CHANCE POPS SUN NIGHT.

&&

.AVIATION...DISCUSSION FOR 18Z TAF ISSUANCE.
WK VORT CENTER CURRENTLY MOVING ACROSS INDIANA CURRENTLY PRODUCING
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS.  ACTIVITY SHOULD BECOME
MORE WIDELY SCATTERED THIS EVENING AS VORT CENTER CONTINUES EAST.
THEN NEXT ROUND OF MORE NUMEROUS PRECIPITATION WILL BE WITH COLD
FRONT WHICH WILL MOVE INTO KLAF AREA TOWARDS 09Z AND TO KIND AND
KLAF AREA NEAR OR SHORTLY AFTER 12Z. CEILINGS WILL BE MOSTLY VFR
UNTIL COLD FRONT AND DROPPING INTO LOWER MVFR CATEGORY OR POSSIBLY
IFR CATEGORY WITH FRONT.  MODELS ESPECIALLY GFS INDICATE FRONT MAY
STALL ACROSS CENTRAL INDIANA PROBABLY NEAR KHUF AND KIND AREA DURING
THE DAY ON WEDNESDAY SO LOWER CEILINGS NOT AS CERTAIN THERE.  ALSO
VSBYS SHOULD DROP INTO ALL AREAS LATE TONIGHT AND IMPROVE BACK TO
VFR BY END OF TAF PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...CS
AVIATION...JH
Hazardous weather outlook, Sep 25, 10:17 AM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1017 AM EDT TUE SEP 25 2007

INZ021-028>031-038-261430-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON-
1017 AM EDT TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN SECTIONS OF CENTRAL
INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE LIKELY OVER THE AREA TODAY AND TONIGHT. THE
MAIN THREATS WILL BE HEAVY RAIN AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY. THE MAIN
THREAT FROM THESE STORMS WILL BE HEAVY RAIN AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS
ARE ENCOURAGED TO REPORT ANY STRONG WINDS THEY OBSERVE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ035>037-039>049-051>057-060>065-067>072-261430-
FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1017 AM EDT TUE SEP 25 2007 /917 AM CDT TUE SEP 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. THE MAIN THREATS FROM
THESE STORMS WILL BE HEAVY RAIN AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE LIKELY ON WEDNESDAY. THE MAIN THREATS FROM
THESE STORMS WILL BE HEAVY RAIN AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS
ARE ENCOURAGED TO REPORT ANY STRONG WINDS THEY OBSERVE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 4:35 PM EDTSevere Thunderstorm WarningINDJennings40 min
Sep 25, 6:04 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings41 min
Sep 25, 6:42 PM EDTSevere Thunderstorm WarningINDDelaware, Hancock, Henry, Madison48 min
Sep 25, 7:30 PM EDTSevere Thunderstorm WarningINDRandolph30 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.